Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

Hoarseness, raspiness, and raw throat for month. Prescribed antibiotics, steroids, still having symptoms. Treatment?

I have had hoarseness, raspiness, and raw throat for over 1 1/2 months. Have seen 2 dr's (1 at the er and after the symptoms did not clear up, family dr). was prescribed antibiotics, steroids, mucenex, and allergy medicine from both. I had a thyroid panel ran but it came back fine. I am still having these symptoms. what should i do?
Asked On : Thu, 10 Oct 2013
Answers:  1 Views:  15
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Infectious Diseases Specialist 's  Response
Hi,
Welcome to HCM.
Hoarseness of voice occurs when larynx gets inflamed called as laryngitis. Your doctors have treated you appropriately. I suggest you get a laryngeal swab tested for culture and sensitivity. Maybe you are not responding to the antibiotics prescribed. Get new antibiotics prescribed from your doctor after the test.
Rest your throat as much as possible. Drink warm water for a week.

Hoarseness is also seen in a condition where there are small nodes formed on the vocal cords due to overuse of the cords. These are called as singers nodes.
Get yourself examined for this too. Thanks.
Answered: Thu, 10 Oct 2013
I find this answer helpful

 1 user finds this helpful

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor